Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone,

I am a 19 year old female with mild to moderate acne. My skin had been perfectly clear my whole life up until last year, when I started breaking out slightly. It wasn't too bad at first but around the middle of this year, my skin got pretty bad, I had inflamed spots on my nose, forehead, and cheeks. I went to the dermatologist a few months ago and he prescribed 100 mg of spironolactone and .1% adapalene gel. This was working well for me for the first few months, my skin cleared up completely on my nose, forehead, and left cheek. I was only left with some dark marks that are already fading pretty quickly in those areas. However, my right cheek still has very persistent acne. Pimples just keep popping up in the same exact area over and over again, and they are leaving pretty dark marks, and it's just REALLY disheartening and frustrating. I went to the dermatologist again and he gave me .3% adapalene gel, kept me on the same dose of spironolactone, and gave me a 100 mg dose of minocycline. My dermatologist said that he's only planning for me to be on minocycline for about 3 months. I'm hesitant to start taking minocycline, so I just want to know as much as I can about it beforehand. My question is, since so many people say that minocycline is works but is simply a temporary fix for acne, and that when when the course of the minocycline is over and the acne comes back, the acne is just as bad or worse as when it started, I was wondering if anyone has started taking minocycline while also being on spironolactone for a couple months beforehand? Will this make the effects of minocycline longer lasting/ permanent for me or will I face the same trend as everyone else? Also what are the side effects of minocycline? I'm really happy with my skin otherwise and I'm hoping the minocycline will be the final push I need to just clear out the right side of my face for good, but I'm really afraid of it just being temporary/ not working. 

Any and all responses to my questions/ additional information regarding this would be GREATLY appreciated, thanks for any help in advance!!

Share this post


Link to post
Share on other sites

I would give spiro more time.  Especially since you've seen improvement in other areas of your face.  It can take between 6 and 9 months to see massive, consistent improvement.  Keep in mind also that you may need to up your dosage. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×